Alert archive / Illinois / Wind Advisories in 2020
Wind Advisory 1, NWS Lincoln, IL
NWS Lincoln, IL issued this wind advisory at Jan 9, 2020, 4:18 AM CST for 22 counties in Illinois. It took effect at Jan 9, 2020, 10:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2020, 4:18 AM CST (10:18 UTC)
- In effect from
- Jan 9, 2020, 10:00 AM CST
- Expired
- Jan 9, 2020, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Lincoln, IL
All 22 counties
Cass County, IL, Champaign County, IL, Christian County, IL, DeWitt County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Peoria County, IL, Piatt County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 18 km from the middle of the area, began a volume at 10:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 10.3 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2143 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 377 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
590 WWUS73 KILX 091018 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 418 AM CST Thu Jan 9 2020 ILZ027>031-036>038-041>046-091700- /O.NEW.KILX.WI.Y.0001.200109T1600Z-200110T0000Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Mason- Logan-De Witt-Piatt-Champaign-Vermilion- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, and Danville 418 AM CST Thu Jan 9 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... The National Weather Service in Lincoln has issued a Wind Advisory, which is in effect from 10 AM this morning to 6 PM CST this evening. * TIMING...From 10 AM this morning through 6 PM this evening. * WINDS...South winds of 15 to 25 mph with gusts to around 45 mph expected. * IMPACTS...Gusty winds will blow around unsecured objects. Small tree limbs may be blown down and a few power outages may result. Travel will be difficult for high profile vehicles, especially on east to west roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 45 mph or higher are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Auten
3 follow-up statements
324 WWUS73 KILX 091600 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 1000 AM CST Thu Jan 9 2020 ILZ040-047>053-100000- /O.EXA.KILX.WI.Y.0001.200109T1600Z-200110T0000Z/ Schuyler-Cass-Menard-Scott-Morgan-Sangamon-Christian-Macon- Including the cities of Rushville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, and Decatur 1000 AM CST Thu Jan 9 2020 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHERE...Schuyler, Cass, Menard, Scott, Morgan, Sangamon, Christian and Macon Counties. * TIMING...From 10 AM this morning through 6 PM this evening. * WINDS...South winds of 20 to 30 mph with gusts to around 45 mph expected. * IMPACTS...Gusty winds will blow around unsecured objects. Small tree limbs may be blown down and a few power outages may result. Travel will be difficult for high profile vehicles, especially on east to west roadways. * ADDITIONAL DETAILS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 45 mph or higher are expected. Winds this strong can make driving difficult, especially for high profile vehicles, so use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ILZ027>031-036>038-041>046-100000- /O.CON.KILX.WI.Y.0001.000000T0000Z-200110T0000Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Mason- Logan-De Witt-Piatt-Champaign-Vermilion- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, and Danville 1000 AM CST Thu Jan 9 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...From 10 AM this morning through 6 PM this evening. * WINDS...South winds of 25 to 30 mph with gusts to around 45 mph or higher expected. * IMPACTS...Gusty winds will blow around unsecured objects. Small tree limbs may be blown down and a few power outages may result. Travel will be difficult for high profile vehicles, especially on east to west roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 45 mph or higher are expected. Winds this strong can make driving difficult, especially for high profile vehicles, so use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 07
460 WWUS73 KILX 091751 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 1151 AM CST Thu Jan 9 2020 ILZ027>031-036>038-040>053-100000- /O.CON.KILX.WI.Y.0001.000000T0000Z-200110T0000Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, and Decatur 1151 AM CST Thu Jan 9 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds gusting from 40 to 45 mph. * WHERE...Much of central Illinois, mainly along and north of a line from I-72 to Danville. * WHEN...Through this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Small tree limbs may be blown down and a few power outages may result. Travel will be difficult for high profile vehicles, especially on east to west roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Geelhart
089 WWUS73 KILX 100002 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 602 PM CST Thu Jan 9 2020 ILZ027>031-036>038-040>053-100115- /O.EXP.KILX.WI.Y.0001.000000T0000Z-200110T0000Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, and Decatur 602 PM CST Thu Jan 9 2020 ...WIND ADVISORY EXPIRED AT 6 PM CST THIS EVENING... Strong southerly winds gusting 30 to 40mph will persist for the next couple of hours: however, winds are expected to steadily decrease as the evening progresses. As a result, the Wind Advisory was allowed to expire at 6 PM CST. $$ Barnes
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Jan 9, 4:11 AM CST, 7 minutes earlier.
Area forecast discussion, Jan 9, 4:11 AM CST, 7 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 411 AM CST Thu Jan 9 2020 .SYNOPSIS... Issued at 410 AM CST Thu Jan 9 2020 Warmer weather is on tap for today as high temperatures soar into the lower to middle 50s. South winds are also expected to become quite gusty with speeds as high as 40 to 45 mph possible late this morning through this afternoon. A few light showers may develop this afternoon...with better chances for widespread rain holding off until tonight. A series of storm systems are then expected to eject northeast across the area through Saturday evening, likely bringing 2 to 4 inches of rain to central and southeast Illinois. This will be followed by a wintry mix with accumulating snowfall across areas, mainly northwest of the Illinois river late Friday night through Saturday night. && .SHORT TERM...(Today and tonight) ISSUED AT 410 AM CST Thu Jan 9 2020 A developing weather system will spread light precip across the area this afternoon and into tonight. As this occurs, gusty south winds are also expected to develop with gusts as high as 40-45 mph. Therefore have will be issuing a wind advisory for areas north of a Rushville to Paris line for late this morning through this afternoon. Winds will then subside this evening. Strong warm air advection will occur and temps should quickly rise into the lower to middle 50s across most of the area. Clouds will also be on the increase as precip moves into the area, mainly this afternoon with some scattered showers. However, this evening, rain will become very widespread with isolated thunderstorms across the central and southern parts of the CWA. && .LONG TERM...(Friday through Wednesday) ISSUED AT 410 AM CST Thu Jan 9 2020 The first wave associated with the weather system will be leaving the area Friday, but the boundary will remain in place and be the setup/focus for the next wave moving up the boundary during the afternoon and Fri night. Lots of rain is expected with this second wave and will occur across the middle of the CWA. In addition, the chance of thunderstorms will increase across the southeastern parts with isolated storms spreading north across the remainder of the CWA. Rain and isolated storms will continue into Saturday as the third/final wave moves across the middle Miss Valley. Heavy rain will continue across the area through the period with total rainfall of 2-4 inches possible across most of the area. Therefore the Flood Watch will continue and has been expanded northward some and now extends through 3pm on Saturday. Late Sat night, colder air will begin to move into the area from the northwest as the final wave continues to lift to the north-northeast toward Mich. Due to the strong warm air getting wrapped around the system, some of the precip will become mixed with freezing rain and/or sleet in the transition area on the back side. This will occur mainly in the north and northwest parts of the CWA. As the air becomes sufficiently colder all the precip will be snow especially Sat afternoon and evening. Most of the accumulating snow will be along and northwest of I-55, with the highest totals...over 4 inches being along and northwest of the IL river. A winter storm watch will likely be needed/issued for this snowfall event, but model agreement needs to continue for one more run for higher confidence on amounts and locations of heaviest snowfall, before issuance. Would not be surprised to see watch issued this afternoon or later tonight. Dry weather is then expected Sunday through Monday, but with pattern remaining somewhat zonal, temps do are not expected to drop but seeing 40s and 50s return by Monday. Several other weather systems are possible the rest of the week with chances of rain and/or snow. Temps will remain in the 40s and 50s Tue and Wed as well. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1142 PM CST Wed Jan 8 2020 Main aviation forecast concern will be the development of a powerful low-level jet streak overnight into Thursday. 00z NAM shows S/SW 925mb winds increasing to 50-60kt across the Illinois River Valley shortly after midnight, then gradually spreading eastward across the remainder of the area overnight. Surface winds will initially be E/SE at 10-15kt, then will increase to 15-20kt as the night progresses. The winds will veer to the south by morning, with gusts approaching or exceeding 30kt through the afternoon. Despite the marked increase of surface winds, the jet is progged to remain near 60kt through early afternoon. As a result, have included low-level wind shear at all terminals through Thursday afternoon. In addition to the winds, ceilings will gradually lower...with forecast soundings suggesting MVFR developing at all terminals between 20z and 00z. Isolated showers will be possible during the afternoon, then will become more widespread by mid to late evening. && .ILX WATCHES/WARNINGS/ADVISORIES... Flood Watch from Friday afternoon through Saturday afternoon for ILZ045-046-055>057-062-063-066>068-071>073. Flood Watch from Friday afternoon through Saturday morning for ILZ029-031-036>038-040>044-047>054-061. Wind Advisory from 10 AM this morning to 6 PM CST this evening for ILZ027>031-036>038-041>046. && SYNOPSIS...Auten SHORT TERM...Auten LONG TERM...Auten AVIATION...Barnes
Hazardous weather outlook, Jan 8, 3:17 PM CST, 13 hours 1 minute before
Hazardous Weather Outlook National Weather Service Lincoln IL 317 PM CST Wed Jan 8 2020 ILZ027>030-036-040-092130- Fulton-Knox-Marshall-Peoria-Schuyler-Stark- 317 PM CST Wed Jan 8 2020 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Locally heavy rain is possible Friday into early Saturday. Two to three inch rain totals are possible, which could lead to flooding in low lying areas and rises on area streams and rivers. Snow is possible late Friday night into Saturday evening. A period of sleet or freezing rain may take place as the snow develops. Snowfall totals of 2 to 4 inches or more are possible, however uncertainty remains regarding potential amounts. 30 to 35 mph north winds will accompany the snow, and could produce blowing and drifting of snow. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ031-037-038-041>043-047>053-092130- Cass-Christian-De Witt-Logan-Macon-Mason-McLean-Menard-Morgan- Sangamon-Scott-Tazewell-Woodford- 317 PM CST Wed Jan 8 2020 ...FLOOD WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING... This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Rain, heavy at times, is likely Friday into Saturday. The heaviest rainfall will likely be Friday night into Saturday. Three to four inches of rain with locally higher amounts is possible, and may produce flooding of rivers, streams, and low- lying and poor drainage areas. Isolated thunderstorms will be possible late Thursday night into early Saturday morning. There is a marginal risk of severe thunderstorms Friday afternoon and evening in parts of central Illinois. Snow is possible late Saturday afternoon into Saturday night. A period of sleet or freezing rain may take place as the snow develops. 1 to 3 inch snowfall totals are possible, however uncertainty remains regarding potential amounts. 30 to 35 mph north winds will accompany the snow, and could produce blowing and drifting of snow. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ044>046-054>057-061>063-066>068-071>073-092130- Champaign-Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar- Effingham-Jasper-Lawrence-Moultrie-Piatt-Richland-Shelby- Vermilion- 317 PM CST Wed Jan 8 2020 ...FLOOD WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING... This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Rain, heavy at times, is likely Friday into Saturday. The heaviest rainfall will likely be Friday night into Saturday. Three to four inches of rain with locally higher amounts is possible, and may produce flooding of rivers, streams, and low- lying and poor drainage areas. Isolated thunderstorms will be possible late Thursday night into early Saturday morning. There is a marginal risk of severe thunderstorms Friday afternoon and evening in parts of central Illinois. The rain may briefly chance to a wintery mix or light snow before ending Saturday night. Little to no accumulation is currently expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. 25
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 10:08 AM CST | River Flood Warning | ILX | Clay, Richland | 16 days |
| Jan 9, 10:37 AM CST | River Flood Warning | ILX | Crawford, Jasper | 7 days |
| Jan 9, 10:37 AM CST | River Flood Warning | ILX | Lawrence | 16 days |
| Jan 9, 10:49 AM CST | River Flood Warning | ILX | Vermilion | 59 hr |
| Jan 9, 2:17 PM CST | Winter Storm Watch | ILX | Fulton, Knox, Marshall, Peoria, Schuyler, Stark | 13 hr |
Nearby
Wind Advisories in Illinois, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.